Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 120, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 13, 2006, 2:15 PM MST for Greenlee County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2006, 2:15 PM MST (21:15 UTC)
- Expired
- Sep 13, 2006, 4:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 196 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 9:10 AM MST, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 13, 9:10 AM MST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST WED SEP 13 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE SLOWLY NORTHEAST OVER ARIZONA TODAY. THIS SYSTEM WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING. A DEEP TROUGH OF LOW PRESSURE NEAR THE PACIFIC NORTHWEST WILL MOVE ACROSS THE GREAT BASIN REGION FRIDAY...AND TO THE CENTRAL PLAINS STATES BY SUNDAY. MUCH DRIER AIR WILL OVERSPREAD THE AREA BY THE END OF THE WEEK WITH GENERALLY CLEAR SKIES ON TAP THIS WEEKEND. && .DISCUSSION...MID-UPPER LOW IS CURRENTLY JUST WEST OF PHOENIX...WITH VORT CENTER OUT IN FRONT...SHOWING UP NICELY ON WV IMAGERY NEAR THE WHITE MOUNTAINS. LOW PROGGED TO SLOWLY DRIFT NORTH TOWARDS FLAGSTAFF DURING THE DAY AND OPEN UP OVERNIGHT...AS IT SHIFTS OVER THE FOUR CORNERS. PW VALUES AT 1.15...WHICH IS DOWN A COUPLE OF TENTHS VERSUS TUESDAY AFTERNOON AND IS DUE TO MID-LEVEL DRYING NOTED ON WATER VAPOR IMAGERY. DRY SLOT SHOWN NICELY ON GOES PW SAT FROM NRN SONORA TO SIERRA VISTA...SOME QUESTION AS TO HOW FAR WEST THIS WILL WRAP INTO SYSTEM. PW VALUES ARE UNDER .75 IN THIS DRY SLOT...SO THIS MAY ACT TO SQUASH CONVECTIVE DEVELOPMENT OVER THE FAR SE...BUT MAY ENHANCE IT WEST AND NORTH...AS MOISTURE CONVERGENCE SETS UP. DESPITE THIS THERE IS SOME INCREASE IN LOW LEVEL MOISTURE WITH DEWPOINTS NEAR 60 DEGS...EXPECT TO MIX OUT INTO THE LOWER 50S THIS AFTERNOON...AS THE BOUNDARY LAYER BECOMES WELL MIXED BY ABUNDANT SOLAR INSOLATION. SHEAR MUCH LESS THAN YESTERDAY...SO WOULD EXPECT STORMS TO BE LESS ORGANIZED. HOWEVER...WITH MID-LEVEL COLD POOL SHIFTING OVER AREA WOULD NOT BE SURPRISED TO SEE SMALL AND A FEW STRONGER WIND GUSTS WITH ACTIVITY. ABUNDANT SUNSHINE UNDER MID-LEVEL COLD POOL WILL ALLOW STORMS TO ACHIEVE SCATTERED CATEGORY THIS AFTERNOON EASTERN HALF OF THE CWA AND THIS IS HANDLE WELL IN THE FORECAST. MUCH STRONGER WESTERLY FLOW WILL DEVELOP ON THURSDAY FOR SIGNIFICANT DRYING...WITH SCATTERED POPS CONFINED TO THE FAR EAST AND ONLY ISOLATED TUCSON-NOGALES AREAS. CONTINUED DRYING FRIDAY..AS GREAT BASIN TROUGH DEEPENS AND WESTERLY FLOW SCOURS OUT MOST OF THE MOISTURE. THINGS WILL REMAIN DRY AND IN FACT MOSTLY CLEAR SAT-MONDAY...AS THE DRIEST AIRMASS SINCE MAY SPREADS OVER SE ARIZONA. THIS MAY BE SHORT-LIVED...AS MODELS HINT AT MOISTURE FROM TROPICAL SYSTEM BEING PULLED NORTH BY EASTERN PACIFIC TROUGH LATE TUESDAY AND INTO THE MIDDLE OF NEXT WEEK. WILL WAIT FOR SEVERAL MODEL RUNS TO STRING TOGETHER WITH THIS DEPICTION BEFORE BUYING INTO THIS SOLUTION AND KEEP A ZERO POP FORECAST IN THE EXTENDED FOR NOW. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && SHOEMAKER WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 12, 3:08 PM MST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 308 PM MST TUE SEP 12 2006 AZZ029-030-032>035-131300- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 308 PM MST TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM WEDNESDAY... NUMEROUS THUNDERSTORMS HAVE ALREADY DEVELOPED THIS AFTERNOON ACROSS MUCH OF SOUTHEAST ARIZONA AS AN AREA OF LOW PRESSURE OVER NORTHERN MEXICO FEEDS MONSOON MOISTURE INTO THE REGION. THESE THUNDERSTORMS ARE MOVING NORTH AT 15 MPH AND WILL CONTINUE TO PRODUCE HEAVY RAINFALL WITH RATES OF ONE INCH PER HOUR POSSIBLE. SOME OF THESE STORMS WILL BE SEVERE WITH STRONG GUSTY WINDS AND HAIL UP TO THREE QUARTER INCH IN DIAMETER. THE THREAT FOR SEVERE THUNDERSTORMS WILL END AFTER SUNSET...HOWEVER THUNDERSTORMS WILL CONTINUE ACROSS THE AREA OVERNIGHT CONTINUING THE FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEPENDING ON THE AMOUNT OF SUNSHINE...ANOTHER ROUND OF STRONG THUNDERSTORMS IS POSSIBLE ON WEDNESDAY BEFORE A SIGNIFICANT DRYING TREND TAKES PLACE BY THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-131300- NORTHERN GREENLEE COUNTY- 308 PM MST TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS HAVE ALREADY DEVELOPED THIS AFTERNOON ACROSS MUCH OF SOUTHEAST ARIZONA AS AN AREA OF LOW PRESSURE OVER NORTHERN MEXICO FEEDS MONSOON MOISTURE INTO THE REGION. THESE THUNDERSTORMS ARE MOVING NORTH AT 15 MPH AND WILL CONTINUE TO PRODUCE LOCALIZED AREAS OF HEAVY RAINFALL. SOME OF THESE STORMS WILL BE SEVERE WITH STRONG GUSTY WINDS AND HAIL UP TO THREE QUARTER INCH IN DIAMETER. THE THREAT FOR SEVERE THUNDERSTORMS WILL END AFTER SUNSET...HOWEVER THUNDERSTORMS WILL CONTINUE ACROSS THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEPENDING ON THE AMOUNT OF SUNSHINE...ANOTHER ROUND OF STRONG THUNDERSTORMS IS POSSIBLE ON WEDNESDAY BEFORE A SIGNIFICANT DRYING TREND TAKES PLACE BY THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-131300- WESTERN PIMA COUNTY- 308 PM MST TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS WESTERN PIMA COUNTY AS AN AREA OF LOW PRESSURE OVER NORTHERN MEXICO FEEDS MONSOON MOISTURE INTO THE REGION. THESE THUNDERSTORMS WILL MOVE NORTH AT 5-10 MPH AND WILL PRODUCE LOCALIZED AREAS OF HEAVY RAINFALL. SOME OF THESE STORMS WILL BE SEVERE WITH STRONG GUSTY WINDS AND HAIL UP TO THREE QUARTER INCH IN DIAMETER. THE THREAT FOR SEVERE THUNDERSTORMS WILL END AFTER SUNSET...HOWEVER THUNDERSTORMS WILL CONTINUE ACROSS THE AREA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DEPENDING ON THE AMOUNT OF SUNSHINE...ANOTHER ROUND OF STRONG THUNDERSTORMS IS POSSIBLE ON WEDNESDAY BEFORE A SIGNIFICANT DRYING TREND TAKES PLACE BY THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 12:35 PM MST | Severe Thunderstorm Warning | TWC | Graham | 40 min |
| Sep 13, 2:52 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 23 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.